Alert archive / Nebraska / Special Weather Statements in 2012

Special Weather Statement, NWS Hastings, NE

August 3, 2012Dawson County, Nebraska

NWS Hastings, NE issued this special weather statement at Aug 3, 2012, 11:32 PM CDT for Dawson County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2012, 11:32 PM CDT (04:32 UTC)
Expired
Aug 4, 2012, 12:00 AM CDT
In force
28 min
Issued by
NWS Hastings, NE

County Dawson County, NE

The radar

The North Platte radar (KLNX), 124 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2012-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2012-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1191 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
2741 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

392 
WWUS83 KGID 040432
SPSGID

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1132 PM CDT FRI AUG 3 2012

NEZ060-040500-
DAWSON NE-
1132 PM CDT FRI AUG 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAWSON COUNTY UNTIL
MIDNIGHT CDT...

AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF OCONTO...OR 23 MILES
NORTHWEST OF LEXINGTON...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  EDDYVILLE...
  SUMNER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4105 10007 4105 9944 4092 9943 4092 10007
TIME...MOT...LOC 0431Z 267DEG 22KT 4106 9995

$$

BRYANT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Aug 3, 5:26 PM CDT, 6 hours 6 minutes earlier.

Area forecast discussion, Aug 3, 5:26 PM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
526 PM CDT FRI AUG 3 2012

.AVIATION...00Z KGRI TAF. VFR CONDITIONS ARE EXPECTED FOR THE
REMAINDER OF THE EVENING...BUT A COLD FRONT APPROACHING FROM THE
NORTH WILL INTRODUCE MID-LEVEL CEILINGS AND A GOOD CHANCE OF
SHOWERS AND THUNDERSTORMS. VISIBILITY MAY BE REDUCED TO BELOW VFR
AT TIMES...BUT THIS WOULD BE SHORT-LIVED AND TOO UNPREDICTABLE TO
INTRODUCE INTO THIS FORECAST. SOME LEFTOVER ELEVATED EARLY MORNING
SHOWERS AND THUNDERSTORMS MAY PERSIST. CEILINGS SHOULD DESIST BY
LATE SATURDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 401 PM CDT FRI AUG 3 2012/

SHORT TERM...FRIDAY NIGHT THROUGH SATURDAY.

CONCERNS FOR THE SHORT TERM PERIOD WILL FOCUS ON THE PASSAGE OF A
FRONTAL BOUNDARY DURING THE OVERNIGHT HOURS...THUNDERSTORM CHANCES
NEAR AND BEHIND THE BOUNDARY...AND ALSO SUBSEQUENT COOLING
TEMPERATURES BEHIND THE BOUNDARY.

A QUICK ANALYSIS OF THE UPPER LEVELS REVEALS A STRONG UPPER LEVEL
LOW ACROSS PORTIONS OF MONTANA AND SOUTHERN CANADA PUSHING EASTWARD
ACROSS THE CONUS. MEANWHILE...THE TROUGH CONTINUES TO FLATTEN THE
UPPER LEVEL RIDGE WITH NEARLY ZONAL FLOW ACROSS THE WESTERN CONUS.
IN THE MID LEVELS A STRONG MOISTURE PLUME IS SEEN SURGING NORTHWARD
INTO SOUTHERN PORTIONS OF CANADA. LOOKING AT THE SURFACE...LOW
PRESSURE ALONG THE FRONT RANGE CONTINUES TO SHIFT EASTWARD ACROSS
SOUTH DAKOTA...DRAGGING A COLD FRONT THROUGH THE CENTRAL PLAINS.
BOTH IN SURFACE OBSERVATIONS AND ALSO RADAR IMAGERY...A FINE LINE OF
THE SURFACE BOUNDARY CAN BE SEEN ALREADY BEGINNING TO MOVE THROUGH
PORTIONS OF WESTERN NEBRASKA.

THIS FRONTAL BOUNDARY WILL CONTINUE TO SLIDE SOUTHEAST ACROSS THE
FORECAST AREA DURING THE OVERNIGHT HOURS. TIMING OF THE FRONTAL
BOUNDARY WILL LIKELY PUSH INTO THE NORTHWEST ZONES SLIGHTLY AFTER 0Z
BEFORE REACHING THE GRAND ISLAND...AND KEARNEY AREA AROUND 6Z. MOST
MODELS INDICATE FRONTAL PASSAGE THROUGH THE ENTIRE FORECAST AREA BY
12Z. LATEST MODEL RUN OF THE NAM INDICATES CHANCES FOR PRECIPITATION
BEGINNING ACROSS THE NORTHWEST ZONES SLIGHTLY BEFORE 6Z BEFORE
SLOWLY SLIDING SOUTHEAST. TOWARDS THE MORNING HOURS AND INTO
SATURDAY MORNING...THE NAM INDICATES MORE ELEVATED CONVECTION AGAIN
ACROSS THE NORTHWEST ZONES BEFORE SLIDING ACROSS THE TRI-CITIES. THE
GFS MODEL SOLUTION EXTENDS PRECIPITATION ACROSS THE ENTIRE FORECAST
AREA THROUGHOUT THE 6Z TO 12Z PERIOD. BEST CHANCES FOR PRECIPITATION
ARE LIKELY ACROSS THE NORTHWEST ZONES...HOWEVER...THE TRI
CITIES...SOUTHERN NEBRASKA AND KANSAS ZONES DO SEE AT LEAST A CHANCE
FOR SHOWERS AND THUNDERSTORMS WITH THIS FRONTAL PASSAGE. REGARDING
SEVERE WEATHER CHANCES...ALTHOUGH DEEP LAYER BULK SHEAR REMAINS
LIMITED AHEAD OF THE BOUNDARY...INSTABILITY PARAMETERS SUGGEST
NEARLY 2500 J/KG PER THE NAM AND SREF SOLUTIONS AROUND 6Z BEFORE
DECREASING TO 2000 AND EVENTUALLY 1200 J/KG BY MORNING. THERE
REMAINS A POSSIBILITY FOR SOME STRONG TO SEVERE THUNDERSTORMS DURING
THE OVERNIGHT HOURS...ESPECIALLY ACROSS THE NORTHERN ZONES...WITH
LARGE HAIL AND DAMAGING WINDS BEGIN THE MAIN HAZARDS. TOWARDS
SATURDAY MORNING...ALTHOUGH DECREASING INSTABILITY...THE POSSIBILITY
EXISTS FOR SOME STRONG STORMS WITH HAIL UP TO THE SIZE OF NICKELS
AND WIND GUSTS TO 50 MILES PER HOUR. ALL THAT BEING SAID...PREVIOUS
RUNS OF THE NAM AND THE LATEST 4 KM WRF CONTINUE TO SHOW A NEARLY
DRY FORECAST FOR MUCH OF THE FORECAST AREA WITH THIS FRONTAL
PASSAGE.

CONTINUED WITH SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS INTO THE
AFTERNOON HOURS ON SATURDAY...AS THE NAM AND GFS INDICATE THE
POTENTIAL FOR SOME ELEVATED SHOWERS TO LINGER ACROSS THE AREA. AS
FOR SEVERE CHANCES IN THE AFTERNOON...INSTABILITY QUICKLY DIMINISHES
BEHIND THE FRONTAL PASSAGE...THUS SEVERE WEATHER PROBABILITY IS LOW
TOWARDS THE AFTERNOON.

AS FOR TEMPERATURES...COOLER AIR BEHIND THE FRONTAL PASSAGE WILL
SINK INTO THE FORECAST AREA. 850 TEMPERATURES ON THE ORDER OF 14 TO
17 DEGREES CELSIUS WILL HELP KEEP HIGHS DOWN FOR
SATURDAY...ESPECIALLY IF THERE REMAINS CHANCES FOR PRECIPITATION AND
CLOUD COVER ACROSS THE AREA. CONTINUED WITH LOW TO MID 80S ACROSS
THE AREA...ALTHOUGH SHOULD SUNSHINE BREAK OUT...SLIGHTLY WARMER
TEMPERATURES MAY BE POSSIBLE.

MID TERM...SATURDAY EVENING THROUGH MONDAY. THIS 72-HOUR PERIOD
WILL BE HIGHLIGHTED BY AT LEAST A BRIEF PERIOD OF SOME OF THE MOST
SEASONABLY PLEASANT WEATHER SEEN AROUND THESE PARTS IN AWHILE.
OVERALL MADE LITTLE NOTABLE CHANGE TO PREVIOUS FORECAST...WITH NO
MENTION OF RAIN THROUGH THIS TIME FRAME.

STARTING OFF SATURDAY EVENING/NIGHT...THE CWA WILL BE WELL BEHIND
THE MUCH-AWAITED COLD FRONT PASSING THROUGH DURING THE SHORT TERM
PERIOD. ALOFT...THE LATEST 12Z DETERMINISTIC NAM/GFS RUNS ARE IN
GOOD AGREEMENT SLIDING THE SOUTHERN END OF THE SHARP MID LEVEL
TROUGH AXIS FROM EASTERN NEB EARLY IN THE EVENING...TO EASTERN IA BY
SUNRISE SUNDAY MORNING. EVEN IF ANY SHOWERS/STORMS ARE LINGERING
CLOSE TO THE SOUTHEAST EDGES OF THE CWA RIGHT AWAY IN THE
EVENING...DON/T THINK THEY WILL BE AFFECTING THE AREA ANYMORE AS
FORCING QUICKLY DEPARTS...SO KEPT THE ENTIRE NIGHT PERIOD DRY.
TEMP/DEWPOINT WISE SAT NIGHT...ITS REALLY STARTING TO LOOK LIKE A
TASTE OF EARLY FALL. ALTHOUGH DIDN/T BUY WHOLESALE INTO THE RAW NAM
DEPICTION OF WIDESPREAD LOW-MID 40S DEWPOINTS YET...DID NUDGE NORTHWEST
COUNTIES INTO THE UPPER 40S FOR DEWPOINTS OVERNIGHT. GIVEN THE
EXPECTATION OF CLEAR SKIES AND A SEASONABLY STRONG SURFACE RIDGE
SETTLING IN BEHIND THE COLD FRONT...MUCH OF THE AREA IS LIKELY
HEADED TOWARD ITS COOLEST MORNING SINCE AT LEAST JUNE 21ST. PER THE
LATEST MET/MAV GUIDANCE CONSENSUS...LOWERED LOWS 2-3 FROM PREVIOUS
FORECAST MOST AREAS...NOW ADVERTISING MID 50S MOST NEB ZONES...AND
UPPER 50S IN KS. IF THIS AIRMASS IS EVEN DRIER THAN DEPICTED
HOWEVER...COULD SEE MORE OF THE AREA TRY DIPPING CLOSER TO 50
DEGREES...POTENTIALLY GETTING RATHER CLOSE TO AUGUST 5TH RECORD LOW
TEMPS OF 51 AT GRAND ISLAND AND 52 AT HASTINGS. NO MATTER WHAT...IT
WILL BE A NOTICEABLY COOL OVERNIGHT COMPARED TO RECENTLY.

FOR THE DAYTIME SUNDAY PERIOD...LITERALLY ZEROED OUT POPS...WITH
ESSENTIALLY NO RISK OF PRECIPITATION AS A DRY LOW-MID LEVEL AIRMASS
WILL KEEP PREVENT ANY SEMBLANCE OF CONVECTIVE INSTABILITY.
ALOFT...BROAD WEST-NORTHWEST FLOW WILL PERSIST AS THE DEPARTING
SHORTWAVE AXIS MOVES OFF INTO THE EASTERN GREAT LAKES. AT THE
SURFACE...THE DAY WILL START OUT WITH LIGHT BREEZES UNDER THE RIDGE
AXIS...WITH SOUTH BREEZES ONLY GRADUALLY PICKING UP FROM WEST TO
EAST AS THE DAY WEARS ON AND THIS HIGH SLIDES EAST. EVEN SO...NOT
EXPECTING SUSTAINED SPEEDS OVER 10-12 MPH EVEN IN FAR WESTERN
COUNTIES. GIVEN THE NOTABLY COOL START TO THE DAY AND LACK OF
DAYTIME MIXING NEAR THE RIDGE AXIS...NOT TO MENTION PLENTY OF
SUNSHINE...SUNDAY IS SHAPING UP SEASONABLY PLEASANT. MADE VERY
LITTLE CHANGE TO PREVIOUS HIGH TEMPS...TOPPING OUT MOST OF THE CWA
BETWEEN 86-91 DEGREES...WHICH IS RIGHT AT OR EVEN JUST BELOW EARLY
AUGUST NORMS. IF ANYTHING...THE ADVERTISED HIGHS MIGHT BE A BIT
OVERDONE...AND AS HAS BEEN THE CASE FOR WEEKS NOW THE RAW NAM TEMPS
LOOK OVERDONE SHOWING GREATER COVERAGE OF 90S VERSUS 80S IN NEB
ZONES.

SUNDAY NIGHT...LEFT THE FORECAST DRY...BUT IT IS NOT NECESSARILY
COMPLETELY OUT OF THE QUESTION THAT A FEW HIGH-BASED SHOWERS/WEAK
STORMS COULD TRY FLARING UP LATE IN THE NIGHT ESPECIALLY IN
SOUTHWEST COUNTIES AS SOME MODEST ELEVATED INSTABILITY RETURNS
FROM THE WEST...DRIVEN BY A STRENGTHENING LOW LEVEL JET OVER
WESTERN NEB/KS...AND THETA-E ADVECTION ALONG ITS EASTERN
PERIPHERY. FOR NOW WITH VERY LITTLE MODEL SUPPORT FOR THIS
POSSIBILITY IN THE DETERMINISTIC QPF FIELDS OR THE SREF
POPS...WILL LEAVE POPS BELOW MENTIONABLE LEVELS. OTHERWISE...WITH
LIGHT BUT STEADY SOUTH BREEZES THROUGH THE NIGHT ON THE BACK SIDE OF
THE DEPARTING RIDGE AXIS...SHOULDN/T BE AS COOL SUNDAY NIGHT...BUT
DID LOWER PREVIOUS FORECAST SLIGHTLY WITH LOW-MID 60S MOST AREAS.

MONDAY DAYTIME...THE CENTRAL PLAINS CONTINUES TO SIT UNDER MODEST
NORTHWEST FLOW ALOFT...AS THE DOMINANT MID/UPPER RIDGE AXIS IS
CENTERED OVER THE SOUTHERN ROCKIES...WHILE ANOTHER NORTHERN STREAM
SHORTWAVE MOVES PASSES THROUGH QUEBEC WELL OFF TO THE NORTHEAST.
ALTHOUGH INSTABILITY WILL CONTINUE TO STEADILY INCREASE AS
SOUTHERLY FLOW PERSISTS...WILL CONTINUE TO LEAVE THE DAYTIME
PERIOD STORM FREE. HOWEVER...BOTH THE NAM/ECMWF HINT AT SOME
AFTERNOON STORM POTENTIAL NEAR A WEAK COLD FRONT ACROSS NORTHERN
NEB...THAT COULD POTENTIALLY FLIRT WITH THE FAR NORTHWEST CWA LATE
IN THE AFTERNOON. SOMETHING TO WATCH. OTHERWISE...BIGGEST CHANGE
TO MONDAY FORECAST WAS TO INCREASE SOUTH WIND SPEEDS...WITH GUST
POTENTIAL OF 20-25 MPH ACROSS MUCH OF THE AREA. TEMP-WISE...RAISED
HIGHS A FEW DEGREES FROM PREVIOUS FORECAST AND ALSO LOWERED
DEWPOINTS...AS HIGHS LOOK TO BOUNCE BACK UP INTO THE MID 90S IN
MOST NEB ZONES...AND UPPER 90S IN MOST OF KS ZONES. IF DEWPOINTS
ARE LOWERED MUCH FARTHER IN LATER FORECASTS...AT LEAST NEAR-
CRITICAL FIRE WEATHER CONDITIONS COULD PRESENT THEMSELVES MON
AFTERNOON TO PRIMARILY KS COUNTIES...AND THIS WILL NEED MONITORED.

LONG TERM...MONDAY NIGHT THROUGH NEXT FRIDAY. THE PRIMARY ISSUE
DURING THIS 4-DAY PERIOD WILL BE STILL HIGHLY-UNCERTAIN
THUNDERSTORM CHANCES MAINLY IN THE MON NIGHT-WEDNESDAY TIME FRAME.
ALTHOUGH STRONG/SEVERE STORM POTENTIAL MAY BE THERE...WILL NOT
ADVERTISE ANY SPECIFICS IN THE HAZARDOUS WEATHER OUTLOOK YET GIVEN
UNCERTAINTIES AT THIS TIME RANGE.

FOR MONDAY NIGHT...MAINTAINED SLIGHT POPS CWA-WIDE...AS THE
COMBINATION OF SUBTLE SHORTWAVE ENERGY IN NORTHWEST FLOW
ALOFT...ALONG WITH THE PRESENCE OF THE NEARBY EAST-WEST LOW LEVEL
BOUNDARY COULD FOCUS SOME CONVECTION.

TUESDAY/TUESDAY NIGHT...BOTH THE ECMWF/GFS ARE GOOD AGREEMENT
STRENGTHENING AN EXPANSIVE MID/UPPER RIDGE OVER THE INTERMOUNTAIN
WEST/ROCKIES...WITH THE CWA REMAINING UNDER SHARPENING NORTH-
NORTHWEST FLOW ALOFT ON THE EASTERN SIDE OF THE RIDGE...AND IN THE
PATH OF CONTINUED TRANSIENT SHORTWAVES. THE LATEST 12Z ECMWF HAS
JOINED THE GFS IN SHOWING SOME POTENTIAL FOR DAYTIME STORMS...SO
HAVE INTRODUCED 20 POPS CWA-WIDE. TUESDAY NIGHT...CHANGED POPS
LITTLE FROM PREVIOUS FORECAST WITH 30S IN MOST AREAS AND 40S FAR
NORTH...AS THIS IS CURRENTLY DEPICTED TO BE ONE OF THE BETTER RAIN
CHANCES OF THE EXTENDED PERIODS. TEMP WISE TUESDAY...CHANGED VERY
LITTLE WITH LOW-MID 90S NEB ZONES AND MAINLY UPPER 90S KS.

WEDNESDAY/WEDNESDAY NIGHT...KEPT 20-30 PERCENT STORM CHANCES
INTACT DURING THE DAY AS A MID LEVEL SHORTWAVE AND UPPER LEVEL JET
STREAK NOSE SOUTHWARD INTO THE AREA...BUT KEPT IT DRY WED NIGHT IN
THE WAKE OF THE STRONGEST FORCING. AGAIN CHANGED HIGHS LITTLE WITH
NEAR 90 IN NEB ZONES AND MID 90S KS.

THURSDAY THROUGH FRIDAY...LEFT THE FORECAST DRY AT LEAST FOR
NOW...ALTHOUGH WILL HAVE TO KEEP AN EYE ON FRIDAY FOR POSSIBLE
INTRODUCTION OF SLIGHT POPS IF TIMING OF NEXT NORTHWEST FLOW
SHORTWAVE ENERGY HOLDS. OTHERWISE...THURS/THURS NIGHT THE
EXPANSIVE RIDGE OVER THE ROCKIES IS PROGGED TO EDGE EASTWARD
TOWARD THE CWA...DIRECTING SUBTLE FORCING MORE TO THE EAST OF THE
AREA. FOR HIGH TEMPS BOTH DAYS...HAVE SIMILAR VALUES WITH MAINLY
MID 90S IN NEB ZONES...AND UPPER 90S IN KS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

AVIATION...HEINLEIN
SHORT TERM...SALTZMAN
LONG TERM...PFANNKUCH
Hazardous weather outlook, Aug 3, 4:00 PM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
400 PM CDT FRI AUG 3 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
041200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
400 PM CDT FRI AUG 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE BEGINNING THIS EVENING...MAINLY
WEST OF A FULLERTON TO HOLDREGE NEBRASKA TO STOCKTON KANSAS
LINE...WITH CHANCES THEN EXPANDING ACROSS THE ENTIRE AREA
OVERNIGHT. SOME STORMS COULD BE SEVERE WITH POTENTIAL FOR WIND TO
OVER 60 MPH AND QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

CHANCES FOR THUNDERSTORMS CONTINUE INTO SATURDAY ACROSS MUCH OF
THE OUTLOOK AREA. A FEW STORMS DURING THE EARLY TO MID MORNING
HOURS COULD POTENTIALLY BE STRONG WITH HAIL UP TO THE SIZE OF
NICKELS AND WIND GUSTS NEAR 50 MILES PER HOUR POSSIBLE.

BETWEEN MONDAY NIGHT AND WEDNESDAY...AT LEAST SLIGHT THUNDERSTORM
CHANCES RETURN TO THE OUTLOOK AREA. AT THIS TIME...IT IS TOO EARLY
TO DETERMINE IF A THREAT FOR SEVERE WEATHER EXISTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT IN VARIOUS PARTS OF THE
OUTLOOK AREA.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

SALTZMAN/PFANNKUCH

In the hours before

Special weather statement, Aug 3, 11:32 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1132 PM CDT FRI AUG 3 2012

NEZ060-040500-
DAWSON NE-
1132 PM CDT FRI AUG 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAWSON COUNTY UNTIL
MIDNIGHT CDT...

AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF OCONTO...OR 23 MILES
NORTHWEST OF LEXINGTON...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  EDDYVILLE...
  SUMNER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4105 10007 4105 9944 4092 9943 4092 10007
TIME...MOT...LOC 0431Z 267DEG 22KT 4106 9995

BRYANT

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 11:56 PM CDTSpecial Weather StatementGIDDawson49 min

Nearby

Special Weather Statements in Nebraska, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.